Posted in: Health

Compounding Pharmacy Recall For ED Injectables

compounding pharmacy recall for more injectables

Another compounding pharmacy has recalled its drugs, many of which were injectables for the treatment of erectile dysfunction. Ouch. Pallimed Solutions Inc., of Woburn, MA announced the voluntary recall on Monday, stating that it will pull back more than a dozen products it had shipped since Jan. 1.

The recall came in the wake of a surprise inspection by state and federal regulators. After finding particles described only as “foreign matter” in what was supposed to be sterile injectables, the state ordered Pallimed to stop making and selling sterile products until further notice.

The FDA is taking a closer look at compounding pharmacies after last fall’s horrific outbreak, when hundreds of people were infected with fungal meningitis by an injectable steroid shot meant to relieve severe pain. Fifty people died, and the compounding pharmacy, New England Compounding Center (NECC), was shut down.

While Pallimed is not linked to NECC, they’ve had problems with producing erectile dysfunction injectables before. In November, the state said that Pallimed had to stop producing the active ingredient in Viagra for human use until some administrative issues were resolved.

But they’re not the only compounding pharmacy with recall problems.

Last week, a New Jersey compounding pharmacy, Med Prep Consulting Inc., announced that it would remain closed until at least April 5 while it tracks down contaminants in an anti-seizure drug intended for pregnant women. They shipped some bags of magnesium sulfate that turned out to be contaminated with mold.

The Med Prep and Pallimed recalls are reported to be precautionary. Those companies say that no one has reported any problems as a result of the contaminated drugs.

Unfortunately, the same can’t be said for Clinical Specialties, a Georgia compounding pharmacy that announced a recall last week of 40 lots of Avastin sent to doctors’ officers to treat macular degeneration, a widespread cause of vision loss that’s usually related to aging. The company has received at least five reports of eye infections caused by the contaminated medicine.

OK, I’ll admit it. I’m a little freaked out by all of the compounding pharmacy recalls. What about you?

[injectables photo courtesy NathanF and Wikipedia Commons]

Articles And Offers From The Web

Comments